Okay, I’m new on here and just need to know if I’m one of the only ones this has happened to. I’ve been using the Omnipod off and on for about two years now, and before that, I was a dedicated Medtronic fan. I LOVE that I don’t have to deal with any tubes anymore, but that is one of the only perks I’ve found.
Over the past two years I’ve had two infected sites (that I can recall), both of which ended with high blood sugars for a few days as well as some gross cystic infections I had to attempt to figure out. However, within the past WEEK I’ve had two infections. One on the back of my arm and after taking the pod off a week ago the lump under my skin (marble-sized) has not changed whatsoever). The other was on my stomach; when I took off the pod yesterday the pocket of air that the cannula pokes through, you know, with the little clear part you look through to make sure that the cannula is inserted, was filled with blood (which happened to the previous one as well) and left a nasty bruise along with a smaller lump like the one on my arm.
So I guess my first question is how often does this happen to others? When I went to change it out yesterday I was so mad at it being infected again that I just got back on Lantus (which is crazily going well for once). I use the back and inner parts of my arms as well as my abdomen for sites and I always switch them up.
Lastly, There was one point this week where I put a new pod on and everything seemed relatively fine, no pain or anything, but I immediately started running high. After about 8 hours of giving corrections and still running high, It flashed pod error and I changed it. What was terrifying was that when I went to draw the insulin out of the omnipod (because I’m not going to waste the insulin I had just put in there) it was cloudy and milky. I’m 100% positive it wasn’t that way when I put the insulin in the pod 8 hours prior, and none of the insulin from that vial looks that way. Has anyone else ever put completely fine insulin in a pod and had it go bad like that? It really freaked me out.